Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Dec 5, 2001, 12:35 PM CST for Green Lake County, Marquette County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 5, 2001, 12:35 PM CST (18:35 UTC)
- Expired
- Dec 5, 2001, 1:00 PM CST
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Green Lake County, WI, Marquette County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS53 KMKX 051836 SVRMKE WIC047-077-051900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1235 PM CST WED DEC 5 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 100 PM CST * AT 1235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ENDEAVOR...OR ABOUT 9 MILES NORTH OF PORTAGE...MOVING NORTHEAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTELLO AT 1240 PM CST. PRINCETON AT 1250 PM CST. BERLIN AT 100 PM CST. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING HURRICANE FORCE WINDS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. SEEK SHELTER IMMEDIATELY LAT...LON 4372 8960 4365 8939 4403 8861 4421 8881 EISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:41 AM CST, 8 hours 54 minutes earlier.
Area forecast discussion, Dec 5, 3:41 AM CST, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CST WED DEC 5 2001 FCST FOCUS ON PRECIP...TEMPS AND WNDS FOR TODAY. WIDESPREAD SHOWER ACTIVITY IS UNDERWAY AS GOOD THETAE ADVECTION CONTINUES AHEAD OF STRONG LLJ. ISENTROPIC MAPS INDICATE STRONG LIFT OVER SRN WI AT 12Z WITH WAA AND GOOD LIFT SHIFTING EAST LATE THIS MORNING. AS THE MEAN ROCKIES UPPER TROUGH LIFTS NE THIS MORNING... THE SFC LOW IS NOW DEEPENING AND MOVING NE TOWARD MN WHERE 3-4 MB PRES FALLS ARE OCCURRING. EXPECT WNDS TO INCREASE TO 20-30 MPH LATER TODAY AS SFC PRES GRADIENT INCREASES AND MAIN AXIS OF 55-60 KT LLJ MOVES ACROSS CWA IN AFTERNOON. CDFNT TO BEGIN MOVING ACROSS CWA THIS AFTERNOON WITH LIS OF 0 TO -2 EXPECTED. GOOD LOW LEVEL FRONTOGENESIS AND BAND OF DIFF CVA ALONG AND AHEAD OF CDFNT WILL PROVIDE LIFT. EXPECT WIDESPREAD PRECIP AHEAD AND ALONG FRONT PER MODELS. STRONG CAA AND ASSOCIATED SUBSIDENCE WILL END PRECIP QUICKLY FROM WEST TO EAST EARLY THIS EVENING. LOW WILL QUICKLY LIFT INTO CANADA WITH WK SFC RIDGING BY 12Z...SO WNDS EXPECTED TO DIMINISH. FOR THU...A FAST MOVING SHORTWAVE EMBEDDED IN WESTERLY FLOW SHOULD PROVIDE A GOOD AMOUNT OF MID LEVEL CLOUDINESS. ISENTROPIC MAPS INDICATE GOOD LIFT...BUT LOW LEVELS VERY DRY WITH JUST 1-2 G/KG TO WORK WITH. WILL JUST MENTION CLOUDS FOR NOW BUT SOME SPRINKLES POSSIBLE. .MKX...NONE. 0...0...0...0...0...0 MG
In the hours before
Special weather statement, Dec 5, 10:49 AM CST, 1 hour 46 minutes before
WIZ046-047-051-052-056>060-062>072-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1049 AM CST WED DEC 5 2001 ...HAZARDOUS WEATHER OUTLOOK FOR EMERGENCY PLANNERS... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... .THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING FOR SOUTHERN WISCONSIN. .DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL MOVE NORTHEAST FROM MINNESOTA THIS AFTERNOON TO NORTH OF LAKE SUPERIOR TONIGHT. THIS LOW WILL DRAG A COLD FRONT THROUGH SOUTHERN WISCONSIN EARLY THIS EVENING. SOMEWHAT MOIST AND UNSTABLE AIR WILL BE FED INTO SOUTHERN WISCONSIN ON STRONG SOUTHERLY WINDS. AS THE FRONT RUNS INTO THE WARMER AND MORE MOIST AIRMASS...SHOWERS AND THUNDERSTORMS WILL BE THE RESULT ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY APPROACH OR EXCEED SEVERE LEVELS. .SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. .OUTLOOK FOR THURSDAY... THERE IS NO RISK OF SEVERE THUNDERSTORMS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN ON THURSDAY. COLLAR
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.